Texas, 2025Drought in Texas, July 1 to 31, 2025
July 1 to 31, 2025 · NWS SJT · 3 events in 3 counties and zones
Drought conditions improved across west central Texas during the month of July as a result of the well above normal rainfall across the area. Much of west central Texas was out of drought conditions by the end of month.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Drought conditions improved across west central Texas during the month of July as a result of the well above normal rainfall across the area. Much of west central Texas was out of drought conditions by the end of month.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before the first event at Jun 30, 11:35 PM CST, 25 minutes earlier. Its key messages:
- Scattered showers and thunderstorms will develop across the Hill Country this afternoon and Big Country tonight.
- A few storms could produce severe wind gusts today.
- Isolated to scattered showers and thunderstorms are possible Tuesday through Friday, with warm and humid conditions persisting.
Area forecast discussion, Jun 30, 11:35 PM CST, 25 minutes before
Area Forecast Discussion
National Weather Service San Angelo TX
1235 AM CDT Tue Jul 1 2025
...New AVIATION...
.KEY MESSAGES...
- Scattered showers and thunderstorms will develop across the Hill
Country this afternoon and Big Country tonight.
- A few storms could produce severe wind gusts today.
- Isolated to scattered showers and thunderstorms are possible
Tuesday through Friday, with warm and humid conditions
persisting.
&&
.SHORT TERM...
(This evening through Tuesday)
Issued at 119 PM CDT Mon Jun 30 2025
Tropical moisture associated with the remnants of the Tropical
Storm Barry are resulting in numerous showers and thunderstorms
across South Texas. This slug of moisture is forecast to continue
to push north across Central Texas late this afternoon and
evening, resulting in scattered showers and thunderstorms. Some of
this activity could move into our southern counties later this
afternoon and evening. The better chance of showers and
thunderstorms will be across the Big Country, in the vicinity of a
weak cold front that will move into the region later today.
Scattered to numerous showers and thunderstorms are forecast to
develop across the Big Country and north of the Big Country late
this afternoon and evening, with this activity decreasing in
coverage Tuesday morning. A few strong to severe storms are
possible, with damaging winds being the main concerns. In
addition, locally heavy rainfall is possible. Overnight lows will
be in the upper 60s to lower 70s.
Isolated to scattered showers and thunderstorms are again
possible on Tuesday. The higher chances will be across the
northern half of the area, closer to the remnant cold front. The
main concern will be locally heavy rainfall. Increasing cloud
cover along with possible showers and thunderstorms will result in
high temperatures below seasonal normals. Highs will be in the
mid 80s to lower 90s.
&&
.LONG TERM...
(Wednesday night through next Tuesday)
Issued at 1145 PM CDT Mon Jun 30 2025
A subtropical ridge to the east of the region will keep broad
southerly flow from the surface up to 500mb, and will continue
the influx of Gulf moisture into West Central Texas the end of
this week. Generally this will keep warm and humid conditions, as
well as some scattered showers and thunderstorm chances in the
forecast through the end of the week. While severe weather is not
expected, precipitable water values will be high (1.50 to 2+
inches), which will contribute to locally heavy downpours and
increase potential for flooding with the stronger storms. Expect
slightly below normal temperatures through the end of the week
due to the increase in humidity and cloud cover, with highs in the
mid 80s to mid 90s. Warmest temperatures are expected across the
Big Country and northern portions of the Concho Valley and
Heartland.
The ridge will gradually shift back westward across the region by
the weekend, decreasing precipitation chances slightly and
bringing some warmer afternoon high temperatures to the area
through Monday. High temperatures over the weekend and into early
next week will climb back into the mid to upper 90s, with warm
overnight lows in the low to mid 70s.
&&
.AVIATION...
(06Z TAFS)
Issued at 1235 AM CDT Tue Jul 1 2025
VFR to occasional MVFR conditions through the rest of the night
with diminishing rain showers. Ceilings should improve 15Z-18Z,
Chances for showers and thunderstorms will increase after 20Z.
&&
.PRELIMINARY POINT TEMPS/POPS...
Abilene 90 73 89 72 / 30 40 20 20
San Angelo 89 70 85 71 / 30 40 30 30
Junction 89 70 87 70 / 30 30 40 20
Brownwood 93 73 91 71 / 20 20 10 10
Sweetwater 89 72 87 71 / 40 50 30 30
Ozona 81 68 81 70 / 30 40 40 40
Brady 90 70 87 70 / 20 20 20 20
&&
.SJT WATCHES/WARNINGS/ADVISORIES...
None.
&&
SHORT TERM...Daniels
LONG TERM....TP
AVIATION...SK
In the hours before
Special weather statement, Jun 30, 6:55 PM CST, 5 hours 5 minutes before
Special Weather Statement
National Weather Service San Angelo TX
755 PM CDT Mon Jun 30 2025
TXZ072-010145-
Tom Green TX-
755 PM CDT Mon Jun 30 2025
...A STRONG THUNDERSTORM WILL IMPACT EASTERN TOM GREEN COUNTY THROUGH
845 PM CDT...
At 755 PM CDT, Doppler radar was tracking a strong thunderstorm over
Lake Nasworthy, moving north at 10 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
San Angelo, Wall, San Angelo State Park, Twin Buttes Reservoir, Grape
Creek, Goodfellow Air Force Base, Carlsbad, Mereta, Veribest,
Knickerbocker, O.c. Fisher Reservoir, Vancourt, Lake Nasworthy,
Tankersley, and Harriet.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3123 10065 3163 10066 3159 10023 3158 10023
3158 10011 3120 10012
TIME...MOT...LOC 0055Z 182DEG 9KT 3135 10047
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
snDrought, Mason
- When
- July 1, 12:00 AM CST to July 31, 11:59 PM CST
- Where
- Mason forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 30.718, -99.226 (the zone’s center; the record gives no point)
The US Drought Monitor indicated moderate/severe drought conditions across Mason County during the month of July.
Drought, Crockett
- When
- July 1, 12:00 AM CST to July 31, 11:59 PM CST
- Where
- Crockett forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 30.723, -101.412 (the zone’s center; the record gives no point)
The US Drought Monitor indicated moderate/severe drought conditions across Crockett County during the month of July.
Drought, Kimble
- When
- July 1, 12:00 AM CST to July 31, 11:59 PM CST
- Where
- Kimble forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 30.487, -99.749 (the zone’s center; the record gives no point)
The US Drought Monitor indicated moderate/severe drought conditions across Kimble County during the month of July.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Arizona, July 1 to 4, 202510 deaths · 4 events
- Flash Flooding in Texas, July 1 to 5, 20256 deaths · $39 million · 21 events
- Heat in Nevada, July 1, 20252 deaths · 2 events
- Flash Flooding and Flooding in Ohio, July 1, 20251 death · $172,000 · 50 kt wind · 38 events
- Flash Flooding and Flood in Pennsylvania, July 1, 20251 death · $27,000 · 52 kt wind · 19 events
- Wildfire in Washington, July 1 to 31, 2025$4.3 million · 1 event
- Tornado and Damaging Winds in Maryland, July 1, 2025$331,000 · EF1 · 21 events
- Damaging Winds in Nevada, July 1, 2025$1.0 million · 63 kt wind · 16 events
- Drought in Hawaii, July 1 to 31, 2025$1.0 million · 1 event
- Damaging Winds in Virginia, July 1, 2025$128,000 · 52 kt wind · 41 events
- Flash Flooding and Flooding in Pennsylvania, July 1, 2025$200,000 · 24 events
- Flash Flooding and Damaging Winds in Mississippi, July 1, 2025$262,000 · 66 kt wind · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1286216, 1286217, 1286218.